Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 17, 2015, 10:15 PM CDT for Marion County, Missouri; Pike County, Illinois. It took effect at Jul 18, 2015, 10:59 AM CDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2015, 10:15 PM CDT (03:15 UTC)
- In effect from
- Jul 18, 2015, 10:59 AM CDT
- Expired
- Jul 20, 2015, 7:00 PM CDT
- In force
- 56 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 17, 9:31 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 17, 9:31 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT FRI JUL 17 2015
.UPDATE:
ISSUED AT 931 PM CDT FRI JUL 17 2015
THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA AND RAP MASS FIELDS
NOT SHOWING ANY LIKELIHOOD OF REDEVELOPMENT OVERNIGHT. HAVE KEPT
WITH THE DRY FORECAST. STILL LOOKS LIKE A WARM AND MUGGY NIGHT AS
CURRENT DEWPOINTS ARE IN THE MID-UPPER 70S IN MOST AREAS WITH
CURRENT TEMPERATURES STILL IN THE 80S.
BRITT
&&
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 239 PM CDT FRI JUL 17 2015
PESKY NARROW BAND OF CONVECTION FROM NORTHERN OZARKS TO S
SECTIONS OF STL METRO HAS BEEN FINALLY BEGUN TO WEAKEN OVER THE
PAST HOUR OR SO, WHILE CONVECTION OVER SOUTHERN IL HAS
INTENSIFIED JUST A BIT AS IT ENCOUNTERS A SLIGHTLY MORE FAVORABLE
ENVIRONMENT/SLIGHTLY COOLER MID LEVEL TEMPS. WILL MAINTAIN SOME
SLIGHT CHANCE POPS FOR VERY EARLY THIS EVENING FOR SOUTHEAST
SECTIONS OF THE CWA...DUE TO THE COMBINATION OF CURRENT ACTIVITY
AS WELL AS POTENTIAL FOR SOME OF THE WEAKENING UPSTREAM
CONVECTION OVER SW MO ADVECTING INTO THE AREA. OTHERWISE AND
ELSEWHERE...DRY WEATHER IS FORECAST WITH THE EMPHASIS REMAINING
ON THE WARM AND MUGGY JULY AIRMASS. HAVE GONE WITH LOWS IN THE
70S, BUT ITS CERTAINLY POSSIBLE THAT HEAT ISLAND OF STL METRO MAY
HAVE TROUBLE DIPPING BELOW 80.
TRUETT
.LONG TERM: (SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 239 PM CDT FRI JUL 17 2015
OPPRESSIVELY HOT AND HUMID CONDITIONS WILL LIKELY CONTINUE ACROSS
MOST OF THE AREA THROUGH SUNDAY EVENING UNTIL A COLD FRONT EDGES
INTO MO/IL ON SUNDAY NIGHT. NO CHANGES WERE MADE TO THE EXISTING
HEAT ADVISORY.
A WEAK VORT MAX ACCOMPANYING THE COLD FRONT SHOULD SUPPORT SCT
SH/TS AHEAD OF THE FRONT ON LATE SUNDAY AFTERNOON FOLLOWED BY
INCREASINGLY ELEVATED CONVECTION INVOF THE FRONT ON SUNDAY NIGHT
INTO MONDAY. MODELS SHOW THAT THE FRONT WILL BE MOVING INTO AN
ENVIRONMENT WITH AROUND 2000 J/KG OF CAPE AND 20-30 KTS OF 0-6 KM
SHEAR AS WELL AS 2" PWAT AND H7-H5 LAPSE RATES OF 6-6.5 DEG
C/KM...THEREFORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON
SUNDAY AFTN/EVE.
ADDITIONAL VORT MAXES OR MCVS COULD SUPPORT ISO-SCT SH/TS EARLY
NEXT WEEK DURING A BRIEF PERIOD OF NW FLOW ALOFT UNTIL THE UPPER
RIDGE RE-ESTABLISHES ITSELF BY MID/LATE WEEK.
KANOFSKY
&&
.AVIATION: (FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 622 PM CDT FRI JUL 17 2015
VFR AND DRY THRU THE PERIOD. SLY TO SWLY WINDS ARE EXPECTED TO
PERSIST. LLWS MAY NEED TO BE ADDED FOR LATE TONIGHT FOR COU AND
UIN...BUT CURRENTLY LOOKS BELOW CRITERIA.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR CRAWFORD
MO-IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR KNOX MO-LEWIS MO-
MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CALHOUN IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ADAMS IL-BROWN IL-PIKE
IL.
&&
WFO LSXHazardous weather outlook, Jul 17, 2:55 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT FRI JUL 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 255 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR PARTS OF MISSOURI AND ILLINOIS WHERE DANGEROUS HEAT AND HUMIDITY IS OCCURRING. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE UNTIL SUNDAY EVENING FOR MUCH OF THE AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF THE AREA FROM SATURDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS ON SUNDAY COULD BE STRONG TO SEVERE. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:15 PM CDT | River Flood Warning | LSX | Pike | 3 days |
| Jul 17, 10:15 PM CDT | River Flood Warning | LSX | Pike | 4 days |
Nearby
River Flood Warnings in Missouri, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.